Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 131, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 31, 2016, 1:47 PM CDT for Bay County, Walton County, Washington County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2016, 1:47 PM CDT (18:47 UTC)
- Expired
- May 31, 2016, 2:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bay County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 7 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 374 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
231
WUUS52 KTAE 311847
SVRTAE
FLC005-131-133-311915-
/O.NEW.KTAE.SV.W.0131.160531T1847Z-160531T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
147 PM CDT TUE MAY 31 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BAY COUNTY IN THE PANHANDLE OF FLORIDA...
SOUTHWESTERN WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...
CENTRAL WALTON COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 215 PM CDT
* AT 147 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST
OF VERNON...MOVING NORTHWEST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EBRO...RED BAY...RED HEAD AND BRUCE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3050 8579 3043 8583 3048 8605 3064 8593
TIME...MOT...LOC 1847Z 127DEG 7KT 3050 8586
HAIL...1.00IN
WIND...60MPH
$$
9-FOURNIER1 follow-up statement
382
WWUS52 KTAE 311906
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
206 PM CDT TUE MAY 31 2016
FLC005-131-133-311915-
/O.EXP.KTAE.SV.W.0131.000000T0000Z-160531T1915Z/
BAY FL-WASHINGTON FL-WALTON FL-
206 PM CDT TUE MAY 31 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BAY...
SOUTHWESTERN WASHINGTON AND CENTRAL WALTON COUNTIES WILL EXPIRE AT
215 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3050 8579 3043 8583 3048 8605 3064 8593
TIME...MOT...LOC 1905Z 127DEG 7KT 3050 8586
$$
9-FOURNIERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 12:27 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 31, 12:27 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 127 PM EDT TUE MAY 31 2016 .AVIATION [Through 18Z Wednesday]... Isolated TSRA as of 17z will become scattered to numerous by mid afternoon across NW FL, SE AL, and along the GA-FL border FL. Few TSRA are expected around KABY where the airmass is drier. Storms will end by sunset. The latest NWP guidance consensus indicates a good chance of fog around KTLH and KECP late tonight and early Wednesday, which is similar to what occurred this morning. We have introduced MVFR Vis, but if this trend continues we may need to downgrade to IFR levels in subsequent TAF packages. && .PREV DISCUSSION [919 AM EDT]... .NEAR TERM [Through Today]... The 7 am EDT regional surface analysis showed a quasi-stationary front oriented east west across south GA and AL. Upper air data and vapor imagery showed a very flat, weak height gradient over the Southeast, typical of early summer. However, the mid troposphere remained quite dry, which should shorten the life cycle of many of today's convective cells. Many of the CAMs, like they successfully predicted 24 hours ago, forecast scattered to numerous cells developing by mid afternoon, mainly along the FL sea breeze fronts. Storms will be more isolated in south GA where the boundary layer will be drier. Forecast SBCAPE values are not that impressive for this time of year (1000-1500 J/KG), and mid layer lapse rates are not very steep (about 5.5 C/km). Coupled with weak winds aloft, we're not expecting organized or widespread severe storms today, but one or two pulse severe storms are possible. Few changes were needed to the previous forecast package. .SHORT TERM [Tonight Through Thursday]... The upper ridge will strengthen across the southeast through the short term while summer like conditions continue. The seabreeze will continue to be the dominate feature each afternoon kicking off shower and thunderstorm activity for the afternoon into the evening time period. Based on this, the forecast is for 20-40 percent PoPs each day. Highs temperatures at TLH will be about 4-5 degrees above normal. .LONG TERM [Thursday Night Through Tuesday]... While the summer like conditions and seabreeze will continue into the weekend, a front will sink into the southeast late in the weekend and help to enhance PoPs Sunday and Monday. By Tuesday though, models differ with how they handle the front. GFS sinks the front south of the CWA while the ECMWF lingers the front across the southern portion of the CWA. The GFS would result in drier conditions by Tuesday. Initially temperatures will reach into the mid 90s across parts of the CWA, but moderate into the mid 80s to lower 90s by Sunday as clouds and precip increase. .MARINE... Light winds and low seas will persist through the weekend with a possible enhancement to wind speeds in the afternoon associated with the seabreeze. .FIRE WEATHER... There are no fire weather concerns. .HYDROLOGY... Significant rainfall is not expected over the next few days and thus there are no flooding concerns at this time. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 71 95 70 95 70 / 20 30 10 20 10 Panama City 73 84 72 84 73 / 10 10 0 10 10 Dothan 70 93 69 93 70 / 20 20 20 20 10 Albany 71 93 71 93 71 / 20 30 30 30 20 Valdosta 69 93 70 93 70 / 20 40 20 30 20 Cross City 70 92 70 92 70 / 10 30 10 20 20 Apalachicola 72 86 70 86 72 / 10 10 0 10 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Fournier SHORT TERM...Fieux LONG TERM...Fieux AVIATION...Fournier MARINE...Fieux FIRE WEATHER...Weston HYDROLOGY...Fieux
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 1:24 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Washington | 23 min |
| May 31, 2:42 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun | 33 min |
| May 31, 4:39 PM CDT | Special Weather Statement | TAE | Leon | 36 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.